Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Mar 17, 2021, 4:52 PM CDT for Davidson County, Sumner County, Williamson County, Tennessee. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 17, 2021, 4:52 PM CDT (21:52 UTC)
- Expired
- Mar 17, 2021, 5:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Nashville, TN
Counties Davidson County, TN, Sumner County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 18 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.9 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 92 J/kg
- Mixed-layer CIN
- -304 J/kg
- Mixed-layer LCL
- 781 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
138
WWUS84 KOHX 172152
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
452 PM CDT Wed Mar 17 2021
TNZ007-008-027-028-059-062-172230-
Rutherford TN-Robertson TN-Williamson TN-Davidson TN-Wilson TN-
Sumner TN-
452 PM CDT Wed Mar 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...NORTHWESTERN
RUTHERFORD...SUMNER...NORTHERN WILLIAMSON...WESTERN WILSON AND
EASTERN ROBERTSON COUNTIES UNTIL 530 PM CDT...
At 451 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cross Plains to near Fairview. Movement
was east at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Murfreesboro, Franklin, Gallatin, Lebanon, Springfield, Nashville,
Madison, Hendersonville, Smyrna, Brentwood, La Vergne, Mount Juliet,
Goodlettsville, White House, Millersville, Greenbrier, Nolensville,
Forest Hills, Oak Hill and Belle Meade.
LAT...LON 3664 8624 3583 8647 3585 8717 3605 8705
3604 8704 3609 8704 3613 8700 3618 8699
3661 8676 3665 8659 3663 8657 3665 8651
TIME...MOT...LOC 2151Z 264DEG 36KT 3656 8672 3593 8705
$$
13What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Mar 17, 3:35 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Mar 17, 3:35 PM CDT, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service Nashville TN 335 PM CDT Wed Mar 17 2021 .DISCUSSION... Used consensus blended model solution through next Wednesday afternoon per good model initialization and expected weather pattern evolution through forecast period. Of particular note, a break from morning convection has occurred across most of mid state region. Presently though an area showers and isolated thunderstorms is moving into western portions of mid state region. Still monitoring where best destabilization has occurred across southwest portions of mid state region as these late afternoon hours have progressed, but trends generally showing atmosphere worked over from morning rainfall and a little more stable currently than previously expected. Broke out a late afternoon grouping in zone forecast product to emphasize convection becoming more numerous across western portions of mid state region and also showing showers and thunderstorms spreading across Cumberland Plateau Region as these late afternoon hours progress. Despite atmosphere being worked over and a little bit more stable than previously thought, there is still a good chance of severe thunderstorms across all of the mid state region as tonight progresses. These severe thunderstorms will be able to produce damaging winds, large hail, and tornadoes, especially in evening to early overnight hours, with at least some flash flooding potential too. This evening through early morning hours on Thursday continues to be best time of focus for greatest risk for severe thunderstorm development. As evening hours progress, some isolated thunderstorms in our area could be severe. But as cold front approaches and warm front continues to work its way northward and put most of the area in the more unstable warm sector, severe potential will increase. Still looks like deep layer shear and helicity will remain strong area wide, with highest instability across southwest portions of mid state region. As mentioned in this mornings initial area forecast discussion, with such a dynamic environment in place across our area, it will not take much instability to get a strong to severe thunderstorm going. Thus again, the entire mid state continues to need to remain weather aware through the nighttime hours tonight. The high shear/helicity environment can generate a rotating updraft quickly, with thunderstorms having potential to go tornadic pretty quickly. Consensus of short term models continue to show scattered to widespread storm development in mid to late evening, moving east across area through early morning hours, with generally the overall best time period for severe convection across our area 10 PM CDT this evening to 1 AM CDT Thursday morning. Instability does weaken a bit after midnight, especially north of I-40, but short term model consensus continues to show strong updraft potential. Model soundings across area are still showing potential of more elevated instability with a near surface inversion. However, again a strongly sheared environment with rotating updrafts/existing convection would be able to overcome shallow surface inversions should they exist. The severe threat continues to look like it will weaken as remainder of overnight hours progress. Showers and any thunderstorms will be mainly confined to Cumberland Plateau Region by sunrise on Thursday morning. An upper low will move across mid state region as Thursday progresses, with lingering scattered to numerous showers possible across especially northern locations. Friday through the weekend continues to look dry as upper ridging builds across mid state region. Next chance of potential showers and thunderstorms looks to be as Tuesday into Wednesday progresses as a Plains trough is expected to move eastward bringing a cold front passage through mid state region. && .AVIATION... 18Z TAF DISCUSSION. An unsettled and stormy weather pattern in place across the mid state this afternoon and tonight. Warm front to our south has been rather slow in terms of making northward progress. This boundary will however work northward by 00Z. Elevated instability has been in place as we have at times reported thunder across much of the area. As the airmass destabilizes, 2 separate rounds of potentially severe weather will occur. The first will take place between 3pm and 6 pm to the west of I-65. Storms could reach strong levels but severe limits are questionable. Then, the second and more potent round of storms will occur starting around 7-9PM near CKV...9-11PM BNA,MQY...and midnight to 3AM CSV. Will include tempo grouping for now to time the storms. Otw, from 12Z to 18Z look for periods of drizzle or a few light showers. IFR cigs to persist at that time. && .PRELIMINARY POINT TEMPS/POPS... Nashville 56 61 41 54 36 / 100 60 30 10 0 Clarksville 55 58 39 52 33 / 80 60 30 0 0 Crossville 56 64 39 48 33 / 90 60 40 10 10 Columbia 55 59 41 52 35 / 90 50 20 10 0 Lawrenceburg 56 59 42 52 36 / 100 50 20 10 0 Waverly 54 57 39 53 34 / 90 60 20 10 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......JB Wright AVIATION........21
Hazardous weather outlook, Mar 17, 9:36 AM CDT, 7 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 936 AM CDT Wed Mar 17 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-181000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 936 AM CDT Wed Mar 17 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Strong to severe thunderstorms will be possible today, especially during evening into early overnight hours across all of Middle Tennessee. Damaging winds, large hail, tornadoes, and localized flash flooding will all be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. Spotter Thunderstorm Reporting Criteria... Tornado Funnel Cloud Flooding Hail >= 1/2 Inch Winds > 50 MPH (Measured) Structural Damage Trees or Power Lines Down JB Wright
In the hours before
Special weather statement, Mar 17, 2:48 PM CDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Nashville TN
248 PM CDT Wed Mar 17 2021
TNZ056-093-172030-
Wayne TN-Perry TN-
248 PM CDT Wed Mar 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WAYNE AND SOUTHERN
PERRY COUNTIES UNTIL 330 PM CDT...
At 247 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Darden to near Sardis to Morris Chapel.
Movement was east at 40 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Waynesboro, Linden, Clifton and Flatwoods.
LAT...LON 3548 8799 3553 8798 3562 8803 3561 8766
3557 8765 3555 8769 3551 8769 3550 8772
3547 8768 3538 8771 3518 8783 3520 8798
3529 8798 3530 8802 3535 8801 3537 8802
3539 8802 3541 8797 3543 8803 3545 8804
TIME...MOT...LOC 1947Z 277DEG 34KT 3557 8820 3543 8821 3531 8832
SchaperSpecial weather statement, Mar 17, 3:27 PM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Nashville TN
327 PM CDT Wed Mar 17 2021
TNZ056-058-093-094-172100-
Lawrence TN-Wayne TN-Lewis TN-Perry TN-
327 PM CDT Wed Mar 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR LEWIS...NORTHERN WAYNE...
NORTHWESTERN LAWRENCE AND SOUTHEASTERN PERRY COUNTIES UNTIL 400 PM
CDT...
At 326 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Linden to near Waynesboro.
Movement was east at 40 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Hohenwald, Waynesboro, Gordonsburg and Flatwoods.
LAT...LON 3545 8783 3562 8781 3561 8766 3561 8764
3560 8736 3558 8734 3540 8739 3514 8754
3525 8797
TIME...MOT...LOC 2026Z 275DEG 34KT 3556 8774 3543 8775 3531 8785
SchaperSpecial weather statement, Mar 17, 4:34 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Nashville TN
434 PM CDT Wed Mar 17 2021
TNZ093>095-172215-
Lawrence TN-Wayne TN-Giles TN-
434 PM CDT Wed Mar 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WAYNE...LAWRENCE AND
GILES COUNTIES UNTIL 515 PM CDT...
At 433 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles south of Collinwood to 13 miles
northwest of Athens. Movement was northeast at 45 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Lawrenceburg, Pulaski, Loretto, Summertown, Ardmore, St. Joseph,
Elkton, Minor Hill, Ethridge, Lynnville, Henryville, Goodspring,
Leoma, Westpoint, Frankewing, Iron City and Prospect.
This includes Interstate 65 between mile markers 1 and 22.
LAT...LON 3501 8778 3540 8758 3540 8752 3542 8751
3542 8745 3546 8745 3546 8733 3543 8723
3544 8716 3545 8714 3544 8707 3541 8699
3542 8696 3541 8692 3534 8690 3531 8691
3530 8686 3532 8685 3529 8683 3499 8684
TIME...MOT...LOC 2133Z 210DEG 38KT 3504 8773 3494 8709
SchaperSpecial weather statement, Mar 17, 4:52 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
452 PM CDT Wed Mar 17 2021
TNZ007-008-027-028-059-062-172230-
Rutherford TN-Robertson TN-Williamson TN-Davidson TN-Wilson TN-
Sumner TN-
452 PM CDT Wed Mar 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...NORTHWESTERN
RUTHERFORD...SUMNER...NORTHERN WILLIAMSON...WESTERN WILSON AND
EASTERN ROBERTSON COUNTIES UNTIL 530 PM CDT...
At 451 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cross Plains to near Fairview. Movement
was east at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Murfreesboro, Franklin, Gallatin, Lebanon, Springfield, Nashville,
Madison, Hendersonville, Smyrna, Brentwood, La Vergne, Mount Juliet,
Goodlettsville, White House, Millersville, Greenbrier, Nolensville,
Forest Hills, Oak Hill and Belle Meade.
LAT...LON 3664 8624 3583 8647 3585 8717 3605 8705
3604 8704 3609 8704 3613 8700 3618 8699
3661 8676 3665 8659 3663 8657 3665 8651
TIME...MOT...LOC 2151Z 264DEG 36KT 3656 8672 3593 8705
13The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 10:23 AM CDT | Areal Flood Advisory | OHX | Wayne | 3 hr |
| Mar 17, 2:48 PM CDT | Special Weather Statement | OHX | Wayne | 42 min |
| Mar 17, 3:27 PM CDT | Special Weather Statement | OHX | Lewis, Wayne | 33 min |
| Mar 17, 4:34 PM CDT | Special Weather Statement | OHX | Giles, Lawrence | 41 min |
| Mar 17, 5:10 PM CDT | Special Weather Statement | OHX | Giles, Marshall | 35 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.